Jump to content
Important Survey - Please Participate ×

Confused: When in Tolerance Withdrawal and tapering ...


[ko...]

Recommended Posts

do the symptoms ease up or get worse or is it different with everyone.  I know there are no hard/fast rules and we are all different but I confused.  Since we are miserable on the drug in tolerance withdrawal, wouldn't we feel better while tapering?  Does my question make sense?

 

Thanks!

 

Hope all are having a great Saturday.

 

Koff

Link to comment
Share on other sites

Hi, Koff.

 

I was in tolerance withdrawal when I started tapering and my symptoms varied.  At first it was very rough but after about 6-7 weeks, the symptoms either lessened or I had learned how to cope better and ignore them.  I'm afraid it is one of those things that is different for everyone, though.  I just figured I had to get off them to ever have a hope of feeling well again so pushed on through as best I could.  You can do it, too!

Link to comment
Share on other sites

I was in terrible tolerance w/d before I started my taper. I felt immediately better once I began to taper. Now, when I make a cut I feel the symptoms again, but as I stabilize on a dose, the symptoms ease up or go away. HTH!

 

Shew

Link to comment
Share on other sites

[98...]

Koff,

 

This is my experience as well. I was in tolerance on the Klonopin, as soon as I started cutting.. it broke up. I had a functional taper from 4mg of K to 2.25mg and then it all broke loose. I then c/o to 45mg of valium and I stabilized quickly, yet tolerance soon followed. The lower I get on many cuts.. the better I feel, really. I mean yes there is scary withdrawal, but If I had stayed on the klonopin.. I probably would have ended up with a much scarier tolerance w/d. After a valium cut I feel better most times when it evens out.

That's my experience. The tolerance on klonopin, my sx's were very blah. I just wanted to eat and sleep all the time.. along with cog fog, depression, and anxiety.. I knew I had to break the cycle, tho I was in denial.

Hard to explain, but I am sure you were there too.

 

As you cut, do you feel any relief?

I know once during my taper for two months, Nov-Dec of 2010, Iwas hardly ever here on the forum.. I felt normal on 30mg of valium.. well, until tolerance caught up.. BUT yes overall I do feel better as I cut, yet I have some withdrawals.. I think most of my w/d is from adrenalin and setbacks.

 

Be well.

Link to comment
Share on other sites

  • 3 weeks later...

Hi Sigma,

 

I didn't read this after I posted it.

 

I didn't have too many uncomfortable symptoms until I got to 10 mgs. V and cut my morning dose.  But I'm stabilized now (after holding for 2.5 weeks) and will see my psychiatrist on Saturday and hoping he won't scold me for holding.  I feel that my sx's are tolerable (low level anxiety, dizziness, pins & needles feeling on lower extremities, watery eyes). 

 

But it took at least a week to get used to not taking anything during the day.  I have been taking .5 Klonopin every day for 18 years at 10:00 a.m.!  Even though I crossed over to valium, when I had to cut my morning dose out, I was scared.  But I'm doing much better now after 2.5 weeks.

 

Downward in dose I go.

 

I'm trying like h*ll to keep my attitude positive.  I need to be off this stuff.  I wish I could sue my doctor but he's dead.  He gave me an antidepressant and because I was having side effects from the antidepressants, he prescribed benzos!  Why not just yank me off the a/d?  I didn't know enough back then to ask.

 

~ Koff

Link to comment
Share on other sites

We tend to throw the word tolerance around alot.  For me, once I started tapering the word tolerance went out the window,  it was straight up withdrawal as far as I was concerned.

 

People often get tied up when they reach 10 mgs,  and again at five.

 

If you are making 1 mg cuts,  maybe switch to .5 mgs cuts and at 5 mgs people often begin water titration or do .25 mgs cuts.

 

Keep going, you are doing great.  much love to you Katie

Link to comment
Share on other sites

Why did your doctor add Deplin? Were you low in folate? You might want to research it to see if it's gonna add to your withdrawal. I noticed my withdrawal got bad and stayed that way for about 4 months when I gradually cut out my afternoon dose of Valium. I thought because of the long half life I'd be ok at 2 times a day. Boy was I wrong. I added back in the afternoon dose and got much better. I think what happens is people get mixed up with half life and duration of action. Yes Valium has a long half life which is good but it might only have a duration of action of 6 hours in some people. I feel it in about 6 hours. some can go with one dose and be fine. Some I've known had to dose 4,5,6 times a day. Just depends on the individual I guess. I'm thinking of splitting my doses up to 4x daily and I try to keep them as close in dose as possible. So I'm at 20 mg a day right now. If I were to go to 4x daily, I'd take 5 mg 4 x daily. Taking more at night doesn't help me sleep one bit. I do however cut the morning dose first, afternoon dose next, then the night dose. I only cut 1/2 mg every 2 weeks. It's what works for me. I know what works for me might make you worse, so take what I say with a grain of salt. I hope you feel better soon. Good luck.
Link to comment
Share on other sites

Cool35,

 

My dr. added Deplin because some people do not have the enzyme to break down folic acid into l-methylfolate which then penetrates the blood brain barrier.

 

Two of my 4 brothers attempted suicide in brutal ways (one actually used a 10-penny nail gun and the nail penetrated his brain!).  So my dr. is thinking that I might lack that enzyme (a genetic trait because of my family history).  He gave me free samples and told me to try it for a month and see if it has an effect on me. 

 

Also, alcoholism depletes folic acid.  I drank alcoholically for 15 years (am now 2.5 years sober) and when I sobered up I never received folic acid therapy.  I did research it before I took it on Saturday. 

Link to comment
Share on other sites

Oh, and one more thing, Cool35, yes, my sx's got worse when I cut out my morning dose but I had been taking it for 18 years so part of that could also be panic from not having a pill to take.  There are certainly physical symptoms of withdrawal but there are mental symptoms, too.  Mentally I was addicted to taking a pill at 10:00 a.m. every day. 

 

I don't expect to not get symptoms but it hasn't been as horrible as I've read about others' experiences with it.  But remember, I am still tapering.

 

~ Koff

Link to comment
Share on other sites

Hey guys I am just wondering, how rough has your wd been. I never seem to totally stabilize or have days that are sx free. Things do get a bit more bearable towards the end of each cut but never great. Is this what you guys mean when you say you stabilize. That you don't feel normal or wonderful just better than when you first cut? And how does it get better as you get lower? I am still on a higher dose but find if I hold too long I get worse as if I am going back into tolerance, have you guys ever experienced this?
Link to comment
Share on other sites

Hi Ruby,

 

My crossover from 1.0 mg. clonazepam (18 years!) to 20 mgs. valium was much more tolerable than I had imagined it would be.  I am able to work full time.

When I had to cut out my morning dose, I had low level anxiety, pins and needles in my extremities however I walk better (weird) than when I was at 1.0 mg. clonazepam ~ I felt like I had MS or something on clonazepam ~  and a metallic taste in my mouth (still do) but I'm ok.

 

I stopped cutting at 10 mg. of valium to be able to go through a sleep apnea test so I could sleep.  I also had to give a talk in front of a large group and didn't feel 'ready' to cut.  I feel stabilized now (not sx-free though) and have started another cut and at 9 mg. starting tonight. 

 

My dr. says I'm doing well.  But I do have alot of anticipatory anxiety from an earlier episode in 1992 of having tolerance withdrawal from being on Xanax and suffering terribly.  I had to take off of work for awhile and was hospitalized.  It was extreme horror.  But I knew nothing back then about tapering, etc.  I never got that bad on clonazepam, thank goodness, but I still felt dead inside, restless sleep and heavy extremities.  Plus I am recovering alcoholic and benzos act on the same receptors as alcohol and I want to stay sober and I was 13 years sober when I was put on clonazepam after the Xanax fiasco and started drinking again for 15 years (never realizing what had happened until I got sober in 2009 met a physician in recovery who said staying on clonazepam is a bad idea if I want to stay sober).  So here I am.  And I'm hoping that the withdrawal stays manageable.  I hesitate to read here because most people who don't have a bad experience don't post on forums but I have to say I'm doing okay.  Better than expected. 

 

Let's hope it continues.  Thanks for all of your shares.

 

~ Koff

 

 

Link to comment
Share on other sites

×
×
  • Create New...